Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 209, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 13, 2017, 10:20 PM EDT for Forsyth County, Fulton County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2017, 10:20 PM EDT (02:20 UTC)
- Expired
- Jun 13, 2017, 10:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 87 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
293
WUUS52 KFFC 140220
SVRFFC
GAC117-121-140245-
/O.NEW.KFFC.SV.W.0209.170614T0220Z-170614T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1020 PM EDT TUE JUN 13 2017
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Forsyth County in north central Georgia...
Northeastern Fulton County in north central Georgia...
* Until 1045 PM EDT
* At 1019 PM EDT, a severe thunderstorm was located over Alpharetta,
or 12 miles southwest of Cumming, and is nearly stationary.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sandy Springs, Roswell, Johns Creek, Alpharetta, Milton, Brookwood
and Birmingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3410 8411 3407 8412 3405 8410 3403 8412
3403 8416 3400 8425 3399 8425 3397 8432
3411 8442 3412 8437 3416 8436 3419 8432
3419 8426 3422 8426 3423 8424
TIME...MOT...LOC 0219Z 220DEG 2KT 3409 8431
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:01 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 13, 7:01 PM EDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 701 PM EDT Tue Jun 13 2017 .UPDATE... Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 330 PM EDT Tue Jun 13 2017/ SHORT TERM /Tonight through Wednesday Night/... The ridge aloft continues over the forecast area with a weak short wave stalled over the northern Gulf. This is keeping deep moisture over much of the area...however the eastern section of the state have been a bit drier as the surface high extended westward from the Carolinas. This pattern is expected to change little through the short term. The most likely areas of convection remain the higher elevations and central zones...and capes and lifted index values generally show this trend. Expect the thunderstorms to diminish after sunset and have included no pops after 06z...however would not be surprised to see a few showers last all night. Temperatures should run more or less close to normal...depending on location of showers and thunderstorms. 41 LONG TERM /Thursday through Tuesday/... The continued trend through the extended period will be for warm, humid, and unsettled weather. The chance for largely diurnal convection will be enhanced during the Thursday and Friday timeframe by troughing extending from the Carolinas. Good chances for afternoon showers and thunderstorms will remain through the weekend into early next week as a cold front begins to approach the area by Monday. There remains considerable uncertainty regarding how far southward the front (and any post-frontal reprieve from the humidity) will be able to make it before stalling. Please refer to the previous long-term discussion below for further details. RW Previous LONG TERM Forecast Discussion /Wednesday Night through Monday/... The extended period begins Wednesday night with a deamplifying ridge in the mid and upper levels and a lingering area of low pressure across the Piedmont of the Carolinas. Leftover convection from Wednesday should gradually wane through the night...before redeveloping late Thursday morning. Although it is tough to pinpoint greatest area of convective coverage given large diurnal influence...a trough will likely extend south from the Carolina low into the CWA which will likely aid the activity. Convection will linger into the overnight areas and once again become concentrated along the sfc trough as daytime heating aids buoyancy on Friday. Mid level pattern will be transiting to more of a weakly cyclonic flow Friday into Saturday. Shortwave energy within this flow should continue to spark convection across the CWA through the weekend...with the highest coverage again expected during the afternoon and evening hours when daytime heating is highest. Towards the end of the extended...a mid level speed max diving south from Canada should eject into the Great Lakes by early Monday. This system will carry a cold front with it which is expected to approach the area during the day Monday. Given the airmass in place...this front should have no problem bringing more showers and thunderstorms to at least north Georgia. 00z ECMWF has trended more along the 00z GFS in sweeping the front across most...if not all of the CWA by late Tuesday. Not totally convinced this boundary wont stall sooner given the large displacement from the main parent low even though the pattern seems rather progressive. At this point it is hard to say whether a somewhat drier airmass will move in. And far off into fantasy land...both models show the 1st tropical system moving into the western Caribbean next week. Kovacik && .AVIATION... 00Z Update... Only areas with convection are CSG and potentially AHN over the next 1 to 2 hours. By later this evening most, if not all, of the convection will have dissipated. Skies will remain VFR through the forecast. There could be some SCT012 late tonight/early Wednesday morning but this will lift quickly. Scattered convection will develop late Wednesday morning and afternoon. //ATL Confidence...00Z Update... Medium on timing and coverage of convection Wednesday afternoon. High on remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 90 71 90 / 20 40 20 50 Atlanta 71 88 72 88 / 20 30 20 50 Blairsville 64 83 65 84 / 30 60 30 60 Cartersville 69 88 70 89 / 20 50 30 50 Columbus 71 88 72 89 / 20 40 20 50 Gainesville 69 86 71 87 / 20 50 30 50 Macon 70 89 71 90 / 20 30 20 50 Rome 69 89 70 90 / 20 50 30 40 Peachtree City 67 88 69 88 / 20 30 20 40 Vidalia 71 90 73 91 / 30 40 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....NListemaa AVIATION...17
Hazardous weather outlook, Jun 13, 5:18 AM EDT, 17 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 518 AM EDT Tue Jun 13 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-140930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 518 AM EDT Tue Jun 13 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon and evening...especially across northeast and western portions. A few of the storms could become strong with the primary threats being gusty winds, frequent lightning and heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered thunderstorms will be possible across the entire area Wednesday through Monday, mainly during the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 13, 6:50 PM EDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
650 PM EDT TUE JUN 13 2017
GAZ016-023-132315-
Hall GA-White GA-
650 PM EDT TUE JUN 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL AND SOUTHERN
WHITE COUNTIES UNTIL 715 PM EDT...
At 649 PM EDT...a strong thunderstorm was over Clermont, or 8 miles
south of Cleveland...moving south at 3 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Minor flooding is possible.
Some locations in the path of this storm include
Clermont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3454 8377 3448 8365 3437 8373 3445 8388
TIME...MOT...LOC 2249Z 054DEG 6KT 3448 8377
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 13, 9:52 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
952 PM EDT TUE JUN 13 2017
GAZ033-140215-
North Fulton GA-
952 PM EDT TUE JUN 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NORTH FULTON COUNTY
UNTIL 1015 PM EDT...
At 952 PM EDT...a strong thunderstorm was over Roswell, or 14 miles
northeast of Marietta. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Sandy Springs, Roswell and Alpharetta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3405 8418 3400 8420 3400 8425 3399 8426
3397 8426 3396 8428 3397 8435 3399 8438
3401 8440 3409 8442 3412 8436 3414 8436
TIME...MOT...LOC 0152Z 039DEG 3KT 3403 8432
WIND...40MPHSpecial weather statement, Jun 13, 10:05 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1005 PM EDT TUE JUN 13 2017
GAZ032-140230-
Cobb GA-
1005 PM EDT TUE JUN 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COBB COUNTY UNTIL
1030 PM EDT...
At 1005 PM EDT...a strong thunderstorm was over Sandy Plains, or near
Marietta. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Marietta, Kennesaw, Woodstock, Acworth, Fair Oaks, White Water Park,
Sweat Mountain, Sandy Plains and Kennesaw State University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3408 8449 3407 8444 3395 8443 3392 8462
3408 8466
TIME...MOT...LOC 0205Z 080DEG 3KT 3401 8453
WIND...40MPHSpecial weather statement, Jun 13, 10:16 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1016 PM EDT TUE JUN 13 2017
GAZ022-033-140245-
North Fulton GA-Forsyth GA-
1016 PM EDT TUE JUN 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND SOUTHWESTERN
FORSYTH COUNTIES UNTIL 1045 PM EDT...
At 1016 PM EDT...a strong thunderstorm was over Alpharetta, or 12
miles southwest of Cumming...moving northeast at 5 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Sandy Springs, Roswell, Johns Creek, Alpharetta, Milton, Berkeley
Lake, Brookwood and Birmingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3404 8412 3403 8417 3399 8419 3399 8420
3400 8422 3400 8424 3399 8426 3397 8426
3396 8430 3397 8433 3407 8442 3411 8442
3413 8436 3418 8435 3419 8433 3419 8426
3418 8426
TIME...MOT...LOC 0216Z 238DEG 4KT 3408 8430
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:52 PM EDT | Special Weather Statement | FFC | Forsyth | 23 min |
| Jun 13, 10:05 PM EDT | Special Weather Statement | FFC | Cobb | 25 min |
| Jun 13, 10:16 PM EDT | Special Weather Statement | FFC | Forsyth | 29 min |
| Jun 13, 10:32 PM EDT | Special Weather Statement | FFC | Cobb | 28 min |
| Jun 14, 1:02 PM EDT | Special Weather Statement | FFC | Pickens | 28 min |
| Jun 14, 2:17 PM EDT | Special Weather Statement | FFC | White | 28 min |
| Jun 14, 3:14 PM EDT | Special Weather Statement | FFC | Towns | 31 min |
| Jun 14, 4:01 PM EDT | Special Weather Statement | FFC | White | 29 min |
| Jun 14, 4:19 PM EDT | Special Weather Statement | FFC | Gwinnett | 26 min |
| Jun 14, 4:29 PM EDT | Special Weather Statement | FFC | Union | 31 min |
| Jun 14, 5:10 PM EDT | Special Weather Statement | FFC | Union | 35 min |
| Jun 14, 5:20 PM EDT | Special Weather Statement | FFC | Banks | 25 min |
| Jun 14, 5:22 PM EDT | Special Weather Statement | FFC | Union | 23 min |
| Jun 14, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson | 36 min |
| Jun 14, 5:28 PM EDT | Special Weather Statement | FFC | Murray | 32 min |
| Jun 14, 5:30 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 30 min |
| Jun 14, 5:40 PM EDT | Special Weather Statement | FFC | Fannin | 35 min |
| Jun 14, 6:02 PM EDT | Special Weather Statement | FFC | Banks | 28 min |
| Jun 14, 6:04 PM EDT | Special Weather Statement | FFC | Murray | 26 min |
| Jun 14, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Madison | 38 min |
| Jun 14, 6:21 PM EDT | Special Weather Statement | FFC | Fannin | 24 min |
| Jun 14, 6:30 PM EDT | Special Weather Statement | FFC | Madison | 30 min |
| Jun 14, 6:32 PM EDT | Special Weather Statement | FFC | Pickens | 28 min |
| Jun 14, 6:34 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Pickens | 27 min |
| Jun 14, 6:41 PM EDT | Special Weather Statement | FFC | Gilmer | 34 min |
| Jun 14, 6:43 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 22 min |
| Jun 14, 6:55 PM EDT | Special Weather Statement | FFC | DeKalb | 35 min |
| Jun 14, 7:14 PM EDT | Special Weather Statement | FFC | Cherokee | 31 min |
| Jun 14, 7:38 PM EDT | Special Weather Statement | FFC | Dawson | 37 min |
| Jun 14, 7:48 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 21 min |
| Jun 14, 7:51 PM EDT | Special Weather Statement | FFC | Cherokee | 24 min |
| Jun 14, 7:53 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 26 min |
| Jun 14, 7:56 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Jun 14, 7:59 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.